Panacet Abuse, Signs, Symptoms, and Addiction Treatment

Panacet is one of the many brand name drugs containing acetaminophen and hydrocodone. Unfortunately, this type of medication is one of the most highly abused and highly accessible drugs in the country, and many people become addicted to it each year. Call 800-807-0951 now to find the safest, most reliable rehab program for your needs or to learn more about your options for addiction treatment and recovery.

Understanding Panacet

According to the National Library of Medicine, “Hydrocodone and acetaminophen combination is used to relieve moderate to moderately severe pain.” While acetaminophen is an over-the-counter drug that can be purchased without a prescription, hydrocodone is an opioid and must be taken only by those who are prescribed it by a doctor. This is because hydrocodone, when taken in large doses, can create an intense high, and those who abuse it for this specific effect often become addicted.

Panacet is dangerous when abused, and many people have access to it and drugs like it because this combination product is so highly prescribed. Often, those looking to abuse hydrocodone and acetaminophen only have to look in a friend or family member’s medicine cabinet to find the drug. This is extremely dangerous and a behavior that can lead to a number of serious effects, chief among them being addiction.

Signs and Symptoms of Panacet Use

Panacet can cause drowsiness and dizziness as well as problems with concentration. These effects are not normally dangerous at prescribed doses, but patients are advised not to drive while on the medication. According to the NLM, other signs and symptoms of Panacet use include:

  • Constipation
  • Sleepiness
  • Nausea AND Vomiting
  • Rash
  • Fuzzy Thinking
  • Difficulty Urinating
  • Itching
  • Dry Throat
  • Mood Swings
  • Narrowing of the Pupils

Most of these effects are not dangerous, although, if they persist, you may want to ask your doctor if you can switch to a different medication or take another type of drug to treat them. Panacet, like other opioids and most other medications, can also cause some serious side effects that can potentially put the patient taking it at risk.

Risks of Panacet Use

According to the Connecticut Department of Consumer Protection, it is extremely important to avoid alcohol while taking this medication.

“Alcohol may increase your risk of liver damage while taking acetaminophen,” and it can decrease your respiration as a result of the hydrocodone and alcohol combining.

Large doses of Panacet can cause severe respiratory depression to the point where the individual stops breathing. Liver failure can also result from large amounts of acetaminophen being taken. This is known as an overdose, and it is imperative that you call 911 immediately if you believe your loved one has overdosed on this drug.

Panacet also causes tolerance and dependence, even when taken exactly as prescribed. This can sometimes become dangerous, though, if the individual taking the medication begins to take larger doses or more frequent doses of the drug in order to experience a greater effect. In addition, those who suddenly stop taking Panacet after becoming dependent will experience severe withdrawal effects.

Panacet Abuse

Hydrocodone abuse is widespread, according to the Drug Enforcement Administration. In fact, it is the most commonly prescribed and diverted opioid medication. All the same issues will occur if someone misuses Panacet as with any other prescription opioid, and those who misuse the drug might even turn to heroin to experience a stronger high. Untreated Panacet abuse is extremely dangerous, and those who have become addicted to the drug will require intensive rehabilitation.

Panacet Addiction and Treatment

Medications, like buprenorphine and methadone, and behavioral therapies are often utilized together when treating opioid addiction. Patients need to be maintained on a medication in some instances in order to safely navigate withdrawal and other issues, and behavioral therapy can help a person realize why they began using drugs in the first place as well as how to avoid it in the future.

Panacet is a dangerous drug, partially because of its high availability and habit-forming potential. However, if you take your medication as prescribed, you shouldn’t experience any severe effects. If you have been misusing Panacet or another opioid-based drug, call 800-807-0951 today and seek treatment.

2017-11-10T09:54:43+00:00 By |Prescription Drug Addiction, Prescription Drugs|Comments Off on Panacet Abuse, Signs, Symptoms, and Addiction Treatment

About the Author:

Many times there is fear and anxiety involved when looking for good quality Treatment Programs, Rehabilitation Facilities or Counseling Centers that would best fit your needs in your area. It's extremely important not only to find the right treatment, but critical in finding qualified facilities that care and understand your needs. The road to a Successful Recovery can be a phone call away. We can provide that information for you.